MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MEXICO MERIT S-MAK¿.COAXIAL MINI ACCESS KIT

MERIT MEDICAL SYSTEMS MEXICO MERIT S-MAK¿.COAXIAL MINI ACCESS KIT
Catalog Number S-MAK501N/A
Medical Device Problem Codes Unraveled Material (1664); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that while attempting anterior tibial [at] artery access for a peripheral vascular procedure, the access wire started to unravel.The physician had acquired retrograde arterial access but was not happy with the wire location.The physician removed the access needle and wire together.The access wire was trapped within the patient.The wire had started to uncoil but was successfully removed.The account alleges that the access wire tip had been retrieved from the patient.A new device was used to complete the patient procedure.No additional patient consequences to report.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A lot number has been provided and a review of the manufacturing history record is in progress.A follow-up report will be submitted once the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect medical device has been returned for evaluation.The device was visually and microscopically investigated.The complaint is confirmed.The root cause could not be determined however, it is most likely that the wire was manipulated after being inserted through an access needle contrary to the ifu warning.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
MERIT S-MAK¿.COAXIAL MINI ACCESS KIT
Common Device Name
MERIT S-MAK¿
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego, CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego, CA 92154
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key16278574
Report Number3011642792-2023-00005
Device Sequence Number6852379
Product Code DRE
UDI-Device Identifier00884450012642
UDI-Public884450012642
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K031691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2025
Device Catalogue NumberS-MAK501N/A
Device Lot NumberI2496613
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer04/14/2023
Initial Report FDA Received Date02/01/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCESS NEEDLE; ACCESS NEEDLE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown